Journal of Differential Geometry
- J. Differential Geom.
- Volume 78, Number 1 (2008), 113-162.
Ancient solutions of the affine normal flow
We construct noncompact solutions to the affine normal flow of hypersurfaces, and show that all ancient solutions must be either ellipsoids (shrinking solitons) or paraboloids (translating solitons). We also provide a new proof of the existence of a hyperbolic affine sphere asymptotic to the boundary of a convex cone containing no lines, which is originally due to Cheng-Yau. The main techniques are local second-derivative estimates for a parabolic Monge-Ampère equation modeled on those of Ben Andrews and Gutiérrez-Huang, a decay estimate for the cubic form under the affine normal flow due to Ben Andrews, and a hypersurface barrier due to Calabi.
J. Differential Geom., Volume 78, Number 1 (2008), 113-162.
First available in Project Euclid: 10 December 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Loftin, John; Tsui, Mao-Pei. Ancient solutions of the affine normal flow. J. Differential Geom. 78 (2008), no. 1, 113--162. doi:10.4310/jdg/1197320604. https://projecteuclid.org/euclid.jdg/1197320604